Jump to content

AzlOr: Advice needed


Azl0r

Recommended Posts

Hi All,

 

My name is Alex. I've recently joined this forum to ask for advice and hopefully meet people who have suffered / are going through what I am currently.

 

I was diagnosed with depression & anxiety by my GP 2 years ago. I was advised to start a course of antidepressants, citalopramto be specific.

 

I experienced some pretty nasty physical symptoms with this (sweating, irritability, headaches, lack of sleep) and so my doctor moved me onto Fluoxetine. My dose over the next few weeks was quickly increased to 60mg per day.

 

After two years I finally started to feel better. During a holiday I missed a couple of doses and, foolishly after not experiencing side effects, took it upon myself to discontinue my medication altogether.

 

The first three weeks were fine, so I thought. I didn't notice anything too drastic and though I must have truly recovered.

 

However, over the last couple of weeks I've felt a change, something my friends and colleagues have also noticed. I'm more withdrawn, I'm anxious, I can barely look people in the eye. I'm having some very dark thoughts and can barely see the positive in anything. 

 

I'm desperate for recommendations on what to do, should I start taking my medication again? I have little faith in my GP, he's not particularly supportive, nor empathetic.

 

I hope if anything I can get some advice. Really need it.

 

Thanks,

Alex

Edited by Shep
Added username to title and added tags
Link to comment
  • Administrator

Hi, Alex.

 

Welcome to SA. I'm glad you're here for support and information.

 

Since you've only been off Fluoxetine for 5 weeks, you may wish to reinstate. However, we've found that many people have a sensitized nervous system after coming off an antidepressant too quickly, so you may not need to reinstate at the full dose.  Here is some more information on reinstating and on tapering specific to Fluoxetine:

 

About reinstating and stabilizing to reduce withdrawal symptoms 

 

Tips for tapering off Prozac (fluoxetine)

 

Why taper by 10% of my dosage?

 

And here are some links about what to expect during withdrawal and recovery:

 

What is withdrawal syndrome? 

The Windows and Waves Pattern of Stabilization

 

Please list your medications and dose in your signature. Here is how:

 

Please put your Withdrawal History in Signature

 

Once you give us a bit more information about your last experience with Fluoxetine, we can help you should you decide to reinstate and do a slower taper. Please let us know the dose you were on when you started your taper, the rate at which you tapered, and the last dose you came off of. 

 

Please use this thread to track your symptoms and to ask plenty of questions. 

 

 

 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Azlor

Welcome to sa.

You are suffering withdrawal symptoms and they can be delayed especially so with prozac.

Here is the best checklist you will find which lists the wdl symptoms

Dr. Joseph Glenmullen's withdrawal symptom checklist (PDF)

 

It sounds to me like you did a cold turkey and jumped off 60mg ...thats some height to jump from.

Shep gave you a great link on reinstating which is worth reading and giving thought to.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • 2 weeks later...
  • Moderator

Hey AzLor - did you decide to reinstate?

 

Let us know how you are going!

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy